Alert archive / Colorado / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 138, NWS Pueblo, CO

July 20, 2022Crowley County, Otero County, Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 20, 2022, 3:40 PM MDT for Crowley County, Otero County, Pueblo County, Colorado. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 20, 2022, 3:40 PM MDT (21:40 UTC)
Expired
Jul 20, 2022, 5:15 PM MDT
In force
95 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Crowley County, CO, Otero County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 41 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 9.7 hours before the alert went out and 346 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2022-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2022-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2953 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-53 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WUUS55 KPUB 202140
SVRPUB
COC025-089-101-202315-
/O.NEW.KPUB.SV.W.0138.220720T2140Z-220720T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
340 PM MDT Wed Jul 20 2022

The National Weather Service in Pueblo has issued a

* Severe Thunderstorm Warning for...
  Northern Otero County in southeastern Colorado...
  Crowley County in southeastern Colorado...
  Northeastern Pueblo County in southeastern Colorado...

* Until 515 PM MDT.

* At 340 PM MDT, severe thunderstorms were located along a line
  extending from 18 miles southeast of Truckton to 10 miles east of
  Boone to 7 miles west of Fowler, moving southeast at 30 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Severe thunderstorms will be near...
  Fowler around 350 PM MDT.
  Olney Springs around 405 PM MDT.
  Manzanola around 415 PM MDT.
  Ordway and Crowley around 425 PM MDT.
  Sugar City around 430 PM MDT.
  Rocky Ford around 445 PM MDT.
  Swink and Cheraw around 455 PM MDT.
  La Junta around 500 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3849 10373 3812 10345 3793 10354 3800 10391
      3816 10415 3850 10415
TIME...MOT...LOC 2140Z 319DEG 26KT 3848 10404 3829 10408 3816 10416 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Ehr/Cohen
4 follow-up statements
957 
WWUS55 KPUB 202209
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
409 PM MDT Wed Jul 20 2022

COC101-202218-
/O.CAN.KPUB.SV.W.0138.000000T0000Z-220720T2315Z/
Pueblo CO-
409 PM MDT Wed Jul 20 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUEBLO COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 3849 10373 3812 10345 3793 10354 3800 10391
      3810 10406 3850 10405
TIME...MOT...LOC 2208Z 290DEG 30KT 3842 10379 3823 10383 3810 10391 

$$

COC025-089-202315-
/O.CON.KPUB.SV.W.0138.000000T0000Z-220720T2315Z/
Otero CO-Crowley CO-
409 PM MDT Wed Jul 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN OTERO AND CROWLEY COUNTIES...

At 408 PM MDT, severe thunderstorms were located along a line
extending from 13 miles north of Ordway to near Crowley to near
Manzanola, moving east at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Ordway around 415 PM MDT.
  Rocky Ford and Sugar City around 425 PM MDT.
  Swink around 435 PM MDT.
  La Junta and Cheraw around 440 PM MDT.
  North La Junta around 445 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3849 10373 3812 10345 3793 10354 3800 10391
      3810 10406 3850 10405
TIME...MOT...LOC 2208Z 290DEG 30KT 3842 10379 3823 10383 3810 10391 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen
063 
WWUS55 KPUB 202232
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
432 PM MDT Wed Jul 20 2022

COC025-089-202315-
/O.CON.KPUB.SV.W.0138.000000T0000Z-220720T2315Z/
Otero CO-Crowley CO-
432 PM MDT Wed Jul 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN OTERO AND CENTRAL CROWLEY COUNTIES...

At 432 PM MDT, severe thunderstorms were located along a line
extending from near Sugar City to 6 miles north of Swink to near
Rocky Ford, moving southeast at 35 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

These severe storms will be near...
  Swink and Cheraw around 440 PM MDT.
  La Junta and North La Junta around 445 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3812 10345 3793 10354 3800 10391 3807 10396
      3845 10395 3846 10371
TIME...MOT...LOC 2232Z 309DEG 29KT 3827 10359 3811 10364 3799 10377 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen
921 
WWUS55 KPUB 202243
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
443 PM MDT Wed Jul 20 2022

COC025-089-202315-
/O.CON.KPUB.SV.W.0138.000000T0000Z-220720T2315Z/
Otero CO-Crowley CO-
443 PM MDT Wed Jul 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN OTERO AND SOUTHEASTERN CROWLEY COUNTIES...

At 443 PM MDT, severe thunderstorms were located along a line
extending from Cheraw to near La Junta to near Swink, moving
southeast at 30 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola, Sugar
City, Cheraw and Crowley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3812 10345 3793 10354 3800 10391 3807 10396
      3829 10383 3837 10364
TIME...MOT...LOC 2243Z 319DEG 28KT 3813 10350 3802 10356 3795 10364 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen
994 
WWUS55 KPUB 202301
SVSPUB

Severe Weather Statement
National Weather Service Pueblo CO
501 PM MDT Wed Jul 20 2022

COC025-089-202315-
/O.CON.KPUB.SV.W.0138.000000T0000Z-220720T2315Z/
Otero CO-Crowley CO-
501 PM MDT Wed Jul 20 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM MDT
FOR NORTHERN OTERO AND SOUTHEASTERN CROWLEY COUNTIES...

At 500 PM MDT, severe thunderstorms were located along a line
extending from near Cheraw to near North La Junta to near La Junta,
moving southeast at 20 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
La Junta, North La Junta, Rocky Ford, Ordway, Swink, Manzanola, Sugar
City and Cheraw.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Strong to severe winds are expected to continue well behind the 
leading edge of the line of storms.

For your protection move to an interior room on the lowest floor of a
building.

Wind damage with these storms will occur before any rain or
lightning. Do not wait for the sound of thunder before taking cover.
SEEK SHELTER IMMEDIATELY inside a sturdy structure and stay away from
windows.

&&

LAT...LON 3812 10345 3793 10354 3800 10391 3807 10396
      3824 10380 3828 10357
TIME...MOT...LOC 2300Z 307DEG 18KT 3811 10343 3800 10349 3793 10357 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Cohen

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 3:02 PM MDT, 38 minutes earlier.

Area forecast discussion, Jul 20, 3:02 PM MDT, 38 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
302 PM MDT Wed Jul 20 2022

.SHORT TERM...(This evening through Thursday)
Issued at 247 PM MDT Wed Jul 20 2022

Key Messages:

1) Strong storms this afternoon and early evening plains.

Currently...

At 2 pm, main forcing extended from the pikes peak region southward
into the southern San Luis Valley. Strong storms were noted along
this line. Farther east onto the plains, skies were mainly clear,
however CAPE was increasing with 500-1000 J, and shear was in the 25
to 30 knt range.

Rest of this afternoon and early evening...

Main concern will be strong to locally severe storms which will move
east across the plains the rest of this afternoon and evening
Believe main concern will be a wind event given the large T/Td
spreads and relatively high Td values. Early in the period we may
see one or two large hail reports. Storms will likely decrease as
they move out over the far east plains as instability/lower Td
values are over this region. Overall, the activity should clear the
region by early to mid afternoon.

Later tonight, skies will clear with lows in the 60s.

Tomorrow...

Dryer air will move over the region. Max temps today will be similar
to today. Best chance of isolated storms will mainly be across the
southern tier of the fcst area, especially across the Raton Mesa
region.

.LONG TERM...(Thursday night through Wednesday)
Issued at 247 PM MDT Wed Jul 20 2022

Key Messages:

1) Warmer and drier through the rest of the week, with continued
daily storms over and near the higher terrain.

2) Cooler with increased storm coverage late this weekend into next
week.

Thursday Night-Friday...

The center of the upper-level high pressure will slowly move east
towards the Four Corners region on Friday. Beneath it, temperatures
will warm further, hitting the high-80s over the higher terrain and
breaking 100 over most of our eastern plains. Monsoon moisture
beneath the upper ridge will be plentiful enough for another round
of diurnal scattered showers and thunderstorms over and near the
higher terrain. Meanwhile the eastern plains should remain mostly
dry. Given the relatively weak flow around the main high, storms
will be slow-moving and capable of producing locally heavy rainfall,
resulting in the risk for flash flooding over our burn scar areas
through the evening hours.

Saturday-Sunday...

The upper ridge will flatten slightly overhead as a low pressure
system begins to dig down over the far Pacific Northwest and some
shortwave energy passes through the flow aloft. This will allow for
another influx of moisture while pushing a front south across the
plains during the late afternoon, early evening hours. All of this
should allow for more widespread precipitation over the mountains as
well as a higher chance of seeing more precipitation across the
eastern plains and I-25. Temperatures on Saturday will be the
warmest of the week, with near record highs possible across the
Plains, before post-frontal cooling knocks Sunday's highs down about
5-10 degrees, although it will still be in the 90s in some places.

Monday Onwards...

Cooler temperatures, closer to seasonal averages, as well as an
uptick in precipitation across the area, are expected to continue
into early next week. The upper-level high will remain in place over
our region, while the upper-low will translate across the region to
our north, resulting in an uptick in available energy while the
monsoonal moisture remains firmly in place, along with a front
anticipated to push across the plains sometime on Monday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Thursday evening)
Issued at 247 PM MDT Wed Jul 20 2022

By taf issuance time, expect most if not all of the tsra activity
will have cleared the taf sites, although cannot rule out an isolate
weak storm moving across the taf sites. Otherwise expect VFR
conditons.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...HODANISH
LONG TERM...GARBEROGLIO
AVIATION...HODANISH
Hazardous weather outlook, Jul 20, 11:29 AM MDT, 4 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
1129 AM MDT Wed Jul 20 2022

COZ058>089-093>099-211730-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
1129 AM MDT Wed Jul 20 2022

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

There is a marginal risk for a few severe thunderstorms today
across the I-25 corridor region and the eastern plains. The
primary threat will be wind gusts to 55 to 65 mph and hail up to
the size of quarters. The greatest risk for hail will be along the
I-25 corridor, while the wind threat will exist over the entire
region. Thunderstorms will start to intensify by mid afternoon and
then will move east across the plains late this afternoon and
evening.

In addition to the severe weather activity, locally heavy rain
will be possible across the mountains adjacent to the plains. Burn
scar flooding will be possible, especially across the Spring burn
scar region.

The greatest risk for strong storms along the I-25 corridor
region will be between 1 pm and 5 pm.

Over the remainder of the region, thunderstorms will be possible
with localized heavy rain and small hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Warmer and drier conditions are expected across the southeast plains
Thursday through Saturday, while isolated to scattered afternoon
and evening showers and thunderstorms will remain possible over
and near the higher terrain through the end of the work week.
Storms will be slow moving and capable of producing heavy rainfall,
leading to possible flash flooding, especially across area burn
scars into the early weekend.

Cooler temperatures with an uptick in daily thunderstorm coverage
remains in the offing for Sunday through Tuesday, as monsoonal
moisture is expected to increase across the region within weak
southwest flow aloft across the Rockies.

.SPOTTER INFORMATION STATEMENT...

Weather conditions that meet reporting criteria for spotters will
be likely over the region, especially along the mountain-plains
interface and all of the eastern plains.

34/34

In the hours before

Special weather statement, Jul 20, 2:28 PM MDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pueblo CO
228 PM MDT Wed Jul 20 2022

COZ085-086-202100-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
228 PM MDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of southeastern El Paso
and northeastern Pueblo Counties through 300 PM MDT...

At 227 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Hanover, or 30 miles northeast of Pueblo, moving
southeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of southeastern El
Paso and northeastern Pueblo Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Gusty winds may extend well away from precipitation and lightning.

&&

LAT...LON 3852 10405 3849 10405 3843 10439 3867 10438
      3869 10420
TIME...MOT...LOC 2027Z 322DEG 15KT 3862 10429

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Special weather statement, Jul 20, 2:35 PM MDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Pueblo CO
235 PM MDT Wed Jul 20 2022

COZ081-084-085-202100-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below
7400 Ft CO-
Teller County/Rampart Range above 7500fT/Pike's Peak Between 7500 And
11000 Ft CO-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
235 PM MDT Wed Jul 20 2022

...Strong thunderstorms will impact portions of central El Paso
County through 300 PM MDT...

At 235 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from Colorado Springs to Stratmoor. Movement was
east at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Colorado Springs, Fountain, Stratmoor, Security, Peterson AFB,
Falcon, Security-Widefield, Cimarron Hills and Fort Carson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3895 10446 3882 10452 3873 10468 3876 10486
      3886 10485 3897 10472
TIME...MOT...LOC 2035Z 277DEG 19KT 3889 10466 3878 10475

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Special weather statement, Jul 20, 2:46 PM MDT, 54 minutes before
Special Weather Statement
National Weather Service Pueblo CO
246 PM MDT Wed Jul 20 2022

COZ084-202115-
Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft
CO-
246 PM MDT Wed Jul 20 2022

...A strong thunderstorm will impact portions of northeastern El Paso
County through 315 PM MDT...

At 246 PM MDT, Doppler radar was tracking a strong thunderstorm near
Calhan, or 32 miles southwest of Limon, moving east at 15 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Calhan and Ramah.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3894 10405 3897 10435 3913 10432 3913 10405
TIME...MOT...LOC 2046Z 277DEG 13KT 3907 10424

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Cohen
Local storm report, Jul 20, 2:55 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     TSTM WND GST     8 S FOUNTAIN            38.57N 104.70W
07/20/2022  M58 MPH          EL PASO            CO   MESONET

            MESONET STATION FW6605 FOUNATIN.

&&

GH
Special weather statement, Jul 20, 2:56 PM MDT, 44 minutes before
Special Weather Statement
National Weather Service Pueblo CO
256 PM MDT Wed Jul 20 2022

COZ079-080-086-087-202130-
Pueblo Vicinity/Pueblo County Below 6300 Feet CO-
Wet Mountains between 6300 and 10000Ft CO-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Ft CO-
Wet Mountains above 10000 Ft CO-
256 PM MDT Wed Jul 20 2022

...Strong thunderstorms will impact portions of northeastern Huerfano
and southwestern Pueblo Counties through 330 PM MDT...

At 256 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 18 miles southeast of Junkins Burn Scar to near
Greenhorn Mountain. Movement was southeast at 20 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Rye and Colorado City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3786 10450 3778 10490 3794 10503 3803 10483
TIME...MOT...LOC 2056Z 310DEG 19KT 3796 10484 3791 10498

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Ehr/Cohen
Local storm report, Jul 20, 3:26 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
326 PM MDT WED JUL 20 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0326 PM     HEAVY RAIN       1 WSW RYE               37.91N 104.95W
07/20/2022  M1.05 INCH       PUEBLO             CO   NWS EMPLOYEE

&&

MJG

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:00 PM MDTSpecial Weather StatementPUBOtero30 min
Jul 19, 6:02 PM MDTSpecial Weather StatementPUBHuerfano43 min
Jul 19, 7:43 PM MDTSpecial Weather StatementPUBLas Animas47 min
Jul 19, 8:30 PM MDTSpecial Weather StatementPUB45 min
Jul 20, 12:27 PM MDTSpecial Weather StatementPUBEl Paso33 min
Jul 20, 12:57 PM MDTSpecial Weather StatementPUBRio Grande33 min
Jul 20, 1:03 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 20, 1:10 PM MDTSpecial Weather StatementPUBFremont35 min
Jul 20, 1:25 PM MDTSpecial Weather StatementPUBConejos35 min
Jul 20, 1:30 PM MDTSpecial Weather StatementPUBEl Paso30 min
Jul 20, 1:36 PM MDTSpecial Weather StatementPUBFremont24 min
Jul 20, 1:44 PM MDTSpecial Weather StatementPUBTeller31 min
Jul 20, 2:03 PM MDTSpecial Weather StatementPUBEl Paso27 min
Jul 20, 2:04 PM MDTSpecial Weather StatementPUBEl Paso26 min
Jul 20, 2:11 PM MDTSpecial Weather StatementPUBEl Paso34 min
Jul 20, 2:12 PM MDTFlash Flood Warning Considerable damage threatPUBCuster, Pueblo2 hr
Jul 20, 2:12 PM MDTSevere Thunderstorm WarningPUBEl Paso, Fremont, Pueblo78 min
Jul 20, 2:16 PM MDTSpecial Weather StatementPUBHuerfano29 min
Jul 20, 2:25 PM MDTSpecial Weather StatementPUBHuerfano35 min
Jul 20, 2:28 PM MDTSpecial Weather StatementPUBEl Paso32 min
Jul 20, 2:35 PM MDTSpecial Weather StatementPUBEl Paso25 min
Jul 20, 2:44 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo76 min
Jul 20, 2:46 PM MDTSpecial Weather StatementPUBElbert29 min
Jul 20, 2:47 PM MDTFlash Flood Warning Considerable damage threatPUBEl Paso, Pueblo87 min
Jul 20, 2:56 PM MDTSpecial Weather StatementPUBHuerfano34 min
Jul 20, 3:23 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo37 min
Jul 20, 3:56 PM MDTSpecial Weather StatementPUBOtero34 min
Jul 20, 4:26 PM MDTSpecial Weather StatementPUBBent34 min
Jul 20, 4:34 PM MDTSpecial Weather StatementPUBOtero41 min
Jul 20, 5:05 PM MDTSpecial Weather StatementPUBBent40 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.